Alert archive / California / Snow Advisories in 2007
Snow Advisory 8, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Dec 1, 2007, 4:53 AM PST. It took effect at Dec 2, 2007, 2:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2007, 4:53 AM PST (12:53 UTC)
- In effect from
- Dec 2, 2007, 2:00 AM PST
- Expired
- Dec 2, 2007, 9:51 AM PST
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 011253 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 453 AM PST SAT DEC 1 2007 CAZ003-020200- /O.NEW.KEKA.SN.Y.0008.071202T0500Z-071202T2000Z/ NORTH COAST INTERIOR- 453 AM PST SAT DEC 1 2007 ...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM PST SUNDAY FOR THE SISKIYOU MOUNTAINS BETWEEN 3000 AND 5000 FT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY FOR THE SISKIYOU MOUNTAINS...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM PST SUNDAY. COLD AIR IN PLACE ACROSS THE REGION HAS BROUGHT SNOW LEVELS DOWN TO AROUND 3000 FEET...WITH LOCALLY LOWER SNOW LEVELS DOWN TO 2500 FEET ACROSS THE SISKIYOU MOUNTAINS TODAY. A STRONG STORM SYSTEM WILL BEGIN TO AFFECT THE REGION LATE TONIGHT. SNOW ACCUMULATIONS OF 4 TO 6 INCHES MAY BE SEEN ACROSS THE SISKIYOU MTS LATE TONIGHT THROUGH SUNDAY MORNING...BEFORE WARM AIR MOVES INTO THE REGION SUNDAY AFTERNOON. SNOW LEVELS WILL QUICKLY RISE TO ABOVE 7500 FEET BY EARLY MONDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ALM
3 follow-up statements
000 WWUS46 KEKA 012301 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 301 PM PST SAT DEC 1 2007 CAZ003-021230- /O.EXT.KEKA.SN.Y.0008.071202T1000Z-071202T2000Z/ NORTH COAST INTERIOR- 301 PM PST SAT DEC 1 2007 ...SNOW ADVISORY NOW IN EFFECT FROM 2 AM TO 12 PM PST SUNDAY... THE SNOW ADVISORY IS NOW IN EFFECT FROM 2 AM TO 12 PM PST SUNDAY. A STRONG STORM SYSTEM WILL BEGIN TO AFFECT THE REGION LATE TONIGHT. COLD AIR IN PLACE AHEAD OF THIS STORM WILL SUPPORT SNOW LEVELS DOWN TO AROUND 3500 FEET EARLY SUNDAY. SNOW ACCUMULATIONS OF 4 TO 5 INCHES MAY BE SEEN ACROSS THE SISKIYOU MOUNTAINS DURING THE MORNING HOURS ON SUNDAY...BEFORE WARM AIR MOVES INTO THE REGION SUNDAY AFTERNOON. SNOW LEVELS WILL QUICKLY RISE TO AROUND 7500 FEET BY EARLY MONDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ LERMAN
000 WWUS46 KEKA 021211 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 411 AM PST SUN DEC 2 2007 CAZ003-022000- /O.CON.KEKA.SN.Y.0008.000000T0000Z-071202T2000Z/ NORTH COAST INTERIOR- 411 AM PST SUN DEC 2 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY FOR THE SISKIYOU MOUNTAINS BETWEEN 3000 AND 5000 FT... A SNOW ADVISORY REMAINS IN EFFECT FOR THE SISKIYOU MOUNTAINS BETWEEN 3000 AND 5000 FT UNTIL NOON PST TODAY. THE FIRST OF TWO INTENSE AREAS OF LOW PRESSURE WILL AFFECT THE REGION TODAY. COLD AIR IN PLACE AHEAD OF THESE STORMS WILL SUPPORT SNOW LEVELS DOWN TO AROUND 3500 FEET THROUGH THE MORNING HOURS. SNOW ACCUMULATIONS OF 4 TO 5 INCHES MAY BE SEEN ACROSS THE SISKIYOU MOUNTAINS DURING THE MORNING HOURS...BEFORE WARM AIR MOVES INTO THE REGION BY THIS AFTERNOON. SNOW LEVELS WILL QUICKLY RISE TO AROUND 5000 FEET BY LATE THIS AFTERNOON AND TO 7500 BY EARLY MONDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS46 KEKA 021751 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 951 AM PST SUN DEC 2 2007 CAZ003-021900- /O.CAN.KEKA.SN.Y.0008.000000T0000Z-071202T2000Z/ NORTH COAST INTERIOR- 951 AM PST SUN DEC 2 2007 ...SNOW ADVISORY IS CANCELLED FOR THE SISKIYOU MOUNTAINS OF DEL NORTE COUNTY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SNOW ADVISORY. ALTHOUGH A SIGNIFICANT RAIN EVENT IS EXPECTED FOR NORTHWEST CALIFORNIA TODAY THROUGH MONDAY...LITTLE SNOWFALL IS EXPECTED FOR THE SISKIYOU MOUNTAINS DUE TO WARMING TEMPERATURES. ADDITIONAL SNOW ACCUMULATIONS WILL BE AN INCH OR LESS BELOW 4000 FEET. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Nov 30, 4:19 PM PST, 12 hours 34 minutes earlier.
Area forecast discussion, Nov 30, 4:19 PM PST, 12 hours 34 minutes before
AREA FORECAST DISCUSSION...CORR NATIONAL WEATHER SERVICE EUREKA CA 419 PM PST FRI NOV 30 2007 .SYNOPSIS...ANOTHER COLD AND FROSTY NIGHT ACROSS NORTHWEST CALIFORNIA TONIGHT AS AN UPPER LEVEL DISTURBANCE SKIRTS ACROSS THE NORTHERN CALIFORNIA COASTAL WATERS. A SURFACE TROUGH OF LOW PRESSURE WILL DEVELOP OFFSHORE OF WASHINGTON STATE SATURDAY AND SUPPORT A SLIGHT CHANCE OF RAIN OVER DEL NORTE AND NORTHERN HUMBOLDT COUNTIES. A STRONG STORM SYSTEM WILL BRING RAIN ACCOMPANIED BY STRONG SOUTHERLY WINDS AND HAZARDOUS SEAS SUNDAY THROUGH TUESDAY. HIGH PRESSURE WILL BUILD OVER THE NORTHEAST PACIFIC WEDNESDAY. && .DISCUSSION...AN UPPER LEVEL SHORT-WAVE ORIGINATING OVER THE GULF OF ALASKA WILL MOVE OVER THE NORTHERN CALIFORNIA COASTAL WATERS TONIGHT. THIS DISTURBANCE WILL SUPPORT ANOTHER COLD AND FROSTY NIGHT ACROSS THE REGION. ANALYSIS OF 500MB HEIGHT CONTOURS AND POTENTIAL TEMPERATURES WITH HEIGHT SUPPORT SUFFICIENT LIFTING TO GENERATE ISOLATED SHOWERS WITH THIS FEATURE. SATELLITE OBSERVATIONS OF OPEN CELLED CUMULUS OFFSHORE FURTHER SUPPORT THE POSSIBILITY. HOWEVER ...THE ATMOSPHERE IS DRY AND THE LACK OF MOISTURE WILL MAKE MEASURABLE RAIN UNLIKELY. ANY SHOWERS THAT DO DEVELOP WILL MOSTLY REMAIN OVER THE COASTAL WATERS. A SURFACE TROUGH WILL DEVELOP OFFSHORE OF NORTHERN CALIFORNIA SATURDAY AS A SURFACE LOW DEVELOPS NORTHWEST OF WASHINGTON STATE. THIS TROUGH WILL BRING A SLIGHT CHANCE OF RAIN TO DEL NORTE AND NORTHERN HUMBOLDT COUNTIES. HIGH PRESSURE OVER THE EASTERN PACIFIC WILL SHIFT SOUTHWARD AS THE SURFACE TROUGH DEVELOPS OVER THE PACIFIC NORTHWEST AND RESULT IN SOUTHERLY WINDS OVER NORTHWESTERN CALIFORNIA SATURDAY AFTERNOON. THERE IS GREATER CONFIDENCE ON THE TIMING OF THE LOW PRESSURE SYSTEM THAT WILL BRING A CHANGE IN WEATHER ACROSS THE REGION EARLY IN THE WEEK AS THE ECMWF AND GFS ARE IN BETTER AGREEMENT WITH THE POSITION OF THE LOW. THE SOUTHERLY WINDS WILL RAMP UP CONSIDERABLY SATURDAY NIGHT AS THIS STRONG SYSTEM APPROACHES NORTHWEST CALIFORNIA. STORM FORCE WINDS ARE EXPECTED OVER THE WATERS SUNDAY THROUGH MONDAY. THE WINDS ALONG THE NORTH COAST AND NORTH COAST INTERIOR ARE FORECAST TO REACH HIGH WIND WARNING CRITERIA BY SUNDAY NIGHT. A HIGH WIND WATCH HAS BEEN ISSUED FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON. SEE SFONPWEKA FOR MORE INFORMATION. THE WARM FRONT WILL BRING LIGHT STEADY RAIN ACROSS THE FORECAST AREA SUNDAY. SNOW LEVELS WILL RISE SUNDAY BUT LIGHT SNOW IS POSSIBLE OVER HIGHER TERRAIN. EXPECT MORE SIGNIFICANT RAINFALL WITH THE PASSAGE OF THE COLD FRONT MONDAY. THE HIGHEST RAINFALL TOTALS ARE EXPECTED OVER DEL NORTE AND HUMBOLDT COUNTIES WITH ESTIMATED RAINFALL TOTALS OF 2 TO 4 INCHES. EXPECT HIGHER RAINFALL TOTALS OVER THE KING MOUNTAIN RANGE AND NORTHERN DEL NORTE. PLEASE SEE SFOESFEKA FOR MORE INFORMATION. THE WINDS AND RAIN WILL DECREASE TUESDAY AS HIGH PRESSURE BUILDS OVER THE REGION. AN UPPER LEVEL TROUGH WILL BRING ANOTHER CHANCE OF RAIN WEDNESDAY NIGHT AND THURSDAY. HIGH PRESSURE WILL THEN REBUILD OVER THE NORTHEAST PACIFIC FRIDAY. TH && .AVIATION...VFR CONDITIONS ACCOMPANIED BY LIGHT WINDS WILL CONTINUE ACROSS NORTHWEST CALIFORNIA OVERNIGHT. BURGER && .MARINE...MARGINAL SMALL CRAFT CONDITIONS ACROSS THE WATERS THIS EVENING ALTHOUGH SEAS ACROSS THE NORTHERN WATERS WILL PROBABLY CONTINUE JUST HIGH ENOUGH OVERNIGHT TO WARRANT CRITERIA. SATURDAY WILL BE TRANQUIL COMPARED TO WHAT IS TO COME. MODEL CONSISTENCY IS IMPROVED COMPARED TO YESTERDAY...BUT THE NORTHERLY TRACK OF THE SURFACE LOW IS ATYPICAL GIVEN THE PROJECTED STRENGTH OF WINDS HERE....AND REMAINS A SOURCE OF DISCUSSION. SSE WINDS WILL BEGIN TO RAMP UP SATURDAY NIGHT WITH A SHORT PERIOD OF GALES DEVELOPING AFTER MIDNIGHT. BY EARLY SUNDAY, WINDS WILL CONTINUE TO INCREASE INTO STORM FORCE (48 KT AND ABOVE) ACROSS THE WATERS...AND REMAIN IN THAT CATEGORY THROUGH THE AFTERNOON MONDAY. GUSTS APPROACHING 60 KT ARE POSSIBLE ACROSS THE NORTHERN WATERS DURING THIS TIME PERIOD. THE UNDERLYING SEA STATE WILL BE QUITE CONFUSING...WITH A COMBINATION OF VERY HIGH SOUTHERLY WIND WAVE AND FRESH SWELL EVENTUALLY BEING REPLACED BY LONGER PERIOD WSW SWELL GOING INTO TUESDAY AND WEDNESDAY. THIS WILL ALSO MAKE FOR DANGEROUS CONDITIONS IN THE SURF ZONE DURING THE EARLY AND MIDDLE PORTIONS OF NEXT WEEK. BURGER && .EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FROM PT ST GEORGE TO PT ARENA OUT 60 NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Nov 30, 3:44 PM PST, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 344 PM PST FRI NOV 30 2007 CAZ001>003-020000- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- 344 PM PST FRI NOV 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HIGH WIND WATCH IS IN EFFECT SUNDAY THROUGH MONDAY AFTERNOON. SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. SEE AWIPS PRODUCT /SFONPWEKA/ OR WMO PRODUCT /WWUS76 KEKA/ FOR DETAILS. THESE WINDS WILL RESULT IN HIGH SEAS WHICH WILL RESULT IN DANGEROUS CONDITIONS IN THE SURF ZONE BEGINNING SUNDAY AND CONTINUING THROUGH THE MIDDLE OF NEXT WEEK. FINALLY...RAINS MAY BECOME HEAVY LATE SUNDAY INTO MONDAY AS THE STORM SYSTEM APPROACHES. THIS MAY INDUCE RAPID RISES ON SMALL STREAMS AND CREEKS AND POTENTIALLY MAIN STEM RIVERS. PLEASE SEE AWIPS PRODUCT /SFOESFEKA/ OR WMO PRODUCT /FGUS76 KEKA/. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA. PZZ450-455-470-475-020000- PT ST GEORGE TO CAPE MENDOCINO OUT 20 NM- CAPE MENDOCINO TO PT ARENA OUT 20 NM- PT ST GEORGE TO CAPE MENDOCINO 20 TO 60 NM- CAPE MENDOCINO TO PT ARENA 20 TO 60 NM- 344 PM PST FRI NOV 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHWEST CALIFORNIA COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM SYSTEM DEVELOPING ACROSS THE PACIFIC IS LIKELY TO BRING STORM FORCE WINDS ACCOMPANIED BY HAZARDOUS SEAS TO NORTHWEST CALIFORNIA SUNDAY AND MONDAY. SEAS WILL REMAIN HIGH THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA. BURGER
In the hours before
Special weather statement, Dec 1, 4:24 AM PST, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 424 AM PST SAT DEC 1 2007 CAZ001>004-076-020215- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 424 AM PST SAT DEC 1 2007 ...RAIN ACCOMPANIED BY STRONG WINDS AND HAZARDOUS MARINE CONDITIONS ARE EXPECTED SUNDAY AND MONDAY... A STRONG STORM SYSTEM WILL MOVE ACROSS NORTHWESTERN CALIFORNIA SUNDAY AND MONDAY. CONFIDENCE HAS IMPROVED ON THE STRENGTH AND TRACK OF THIS SYSTEM. SOUTHERLY WINDS WILL INTENSIFY OVER THE NORTHERN CALIFORNIA COASTAL WATERS TONIGHT AS THE SYSTEM NEARS LAND. THE WINDS WILL LIKELY REACH STORM FORCE STRENGTH OVER THE COASTAL WATERS SUNDAY. SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED ALONG COASTAL LOCATIONS IN ADDITION TO THE NORTH COAST INTERIOR BEGINNING LATE TONIGHT AND LASTING THROUGH MONDAY NIGHT. GUSTS TO 60 MPH ARE POSSIBLE IN FAVORED LOCATIONS IN THESE REGIONS ON RIDGETOPS AND COASTAL HEADLANDS. COLD AIR IN PLACE OVER THE REGION TODAY AND TONIGHT WILL BRING SNOW LEVELS DOWN TO AROUND 3000 FEET...WITH LOCALLY LOWER LEVELS DOWN TO 2500 FEET OVER THE SISKIYOU MTS AND TRINITY ALPS. SNOW ACCUMULATIONS OF 4 TO 6 INCHES MAY BE SEEN ACROSS THE SISKIYOU MTS LATE TONIGHT THROUGH SUNDAY MORNING...BEFORE WARM AIR MOVES INTO THE REGION SUNDAY AFTERNOON. SNOW LEVELS WILL QUICKLY RISE TO ABOVE 7500 FEET BY EARLY MONDAY MORNING. THE WARM FRONT ASSOCIATED WITH THIS SYSTEM WILL BRING STEADY RAIN ACROSS NORTHWESTERN CALIFORNIA SUNDAY. MORE SIGNIFICANT RAIN IS EXPECTED WITH THE PASSAGE OF THE COLD FRONT ON MONDAY. ALTHOUGH RAIN IS EXPECTED THROUGHOUT THE ENTIRE FORECAST AREA...MOST OF THE RAIN WILL FALL OVER DEL NORTE AND HUMBOLDT COUNTIES. EXPECT 2 TO 4 INCHES OF RAIN...WITH HIGHER AMOUNTS OVER NORTHERN DEL NORTE COUNTY AND TERRAIN FAVORED REGIONS. RISES OF RIVERS AND STREAMS ARE POSSIBLE WITH THESE RAINFALL TOTALS. THIS STORM WILL ALSO GENERATE HIGH SEAS AND DANGEROUS WIND WAVES OVER THE NORTHERN CALIFORNIA WATERS LATE TONIGHT THROUGH MONDAY. LARGE DANGEROUS WAVES WILL ALSO IMPACT THE SURF ZONE EARLY IN THE WEEK AS A RESULT OF THE INCREASED SWELL. THOSE PLANNING TRAVEL LATE IN THE WEEKEND AND EARLY NEXT WEEK SHOULD BE AWARE THAT THE COMBINATION OF HEAVY RAINS AND STRONG WINDS MAY LEAD TO ROCK OR DEBRIS SLIDES. PLEASE KEEP INFORMED OF THIS DEVELOPING WEATHER SITUATION BY LISTENING TO NOAA WEATHER RADIO OR LOCAL MEDIA SOURCES. ALM
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 4:19 AM PST | High Wind Warning | EKA | 65 hr | |
| Dec 1, 2:45 PM PST | High Surf Warning | EKA | 3 days |
Nearby
Snow Advisories in California, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.